Alert archive / Minnesota / Dense Fog Advisories in 2012

Dense Fog Advisory 5, NWS Twin Cities, MN

March 23, 201235 counties in Minnesota

NWS Twin Cities, MN issued this dense fog advisory at Mar 23, 2012, 3:21 PM CDT for 35 counties in Minnesota. It took effect at Mar 23, 2012, 9:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 3:21 PM CDT (20:21 UTC)
In effect from
Mar 23, 2012, 9:00 PM CDT
Expired
Mar 24, 2012, 11:00 AM CDT
In force
14 hr
Issued by
NWS Twin Cities, MN
All 35 counties

Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS73 KMPX 232021
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT FRI MAR 23 2012

...AREAS OF DENSE FOG DEVELOPING LATE THIS EVENING...

.A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM
MORA...TO CAMBRIDGE...TO THE TWIN CITIES METRO...TO BLOOMING
PRAIRIE BEGINNING AT 9 PM THIS EVENING. THE COMBINATION OF LOW
LEVEL MOISTURE...CALM WIND...AND MOSTLY CLEAR SKIES WILL LEAD TO
FOG LATE THIS EVENING. THE LOW LEVELS OF THE ATMOSPHERE ARE VERY
MOIST AND FOG MAY DEVELOP QUICKLY THIS EVENING AFTER SUNSET. THE
FOG IS EXPECTED TO BE DENSE WITH VISIBILITIES LESS THAN A QUARTER
MILE ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA.

MNZ041>044-047>051-054>059-064>069-073>077-082>085-091>093-240430-
/O.NEW.KMPX.FG.Y.0005.120324T0200Z-120324T1400Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
321 PM CDT FRI MAR 23 2012

...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CDT SATURDAY. 

* VISIBILITY...AT OR BELOW A QUARTER MILE.

* IMPACTS...MOTORISTS SHOULD BE ON THE LOOK OUT FOR REDUCED
  VISIBILITY TONIGHT AND EARLY TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CLF/RAH
4 follow-up statements
261 
WWUS73 KMPX 240424
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT FRI MAR 23 2012

...AREAS OF DENSE FOG DEVELOPING OVERNIGHT...

.A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM
NEAR ST CLOUD...TO HUTCHINSON...TO MANKATO...TO WELLS. 
FOG WAS FORMING OVER CENTRAL MINNESOTA LATE THIS EVENING AND IS
EXPECTED TO EXPAND OVER WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA
OVERNIGHT. THERE WILL BE FOG OVER EAST CENTRAL MINNESOTA AND
PARTS OF WEST CENTRAL WISCONSIN AS WELL...BUT NOT ESPECIALLY
DENSE. THE COMBINATION OF LOW LEVEL MOISTURE...CALM WIND...AND
AREAS OF CLEAR SKIES IN THE WEST...WILL LEAD TO ADDITIONAL FOG 
DEVELOPMENT. VISIBILITIES WILL LIKELY BE ONE QUARTER MILE OR LESS
IN THESE AREAS. 


MNZ043-044-050-051-059-068-069-076-077-084-085-093-240530-
/O.CAN.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/
MORRISON-MILLE LACS-BENTON-SHERBURNE-WRIGHT-CARVER-SCOTT-LE SUEUR-
RICE-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...FOLEY...
ELK RIVER...MONTICELLO...CHASKA...SHAKOPEE...LE SUEUR...
FARIBAULT...WASECA...OWATONNA...ALBERT LEA
1124 PM CDT FRI MAR 23 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE DENSE FOG ADVISORY. 

THE RISK OF DENSE FOG HAS DIMINISHED BUT SOME FOG WILL STILL BE
ENCOUNTERED. 

$$

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241230-
/O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO...
FAIRMONT...BLUE EARTH
1124 PM CDT FRI MAR 23 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* VISIBILITY...AT OR BELOW A QUARTER MILE.

* IMPACTS...MOTORISTS SHOULD BE ON THE LOOK OUT FOR REDUCED 
  VISIBILITY TONIGHT AND EARLY TOMORROW MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
281 
WWUS73 KMPX 240950
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT SAT MAR 24 2012

...AREAS OF DENSE FOG DEVELOPING OVERNIGHT...

.A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM
NEAR LONG PRAIRIE...TO LITCHFIELD...TO GAYLORD...TO BLUE EARTH.
THE COMBINATION OF LOW LEVEL MOISTURE...CALM WINDS AND AREAS OF
CLEAR SKIES OVER WESTERN AND SOUTHWESTERN MINNESOTA HAS LED TO THE
DEVELOPMENT OF AREAS OF DENSE FOG. VISIBILITIES WILL BE REDUCED TO
ONE QUARTER MILE OR LESS IN MANY AREAS OF WESTERN AND SOUTHWESTERN
MINNESOTA THROUGH DAYBREAK THIS MORNING.

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241400-
/O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO...
FAIRMONT...BLUE EARTH
450 AM CDT SAT MAR 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH
  SUNRISE...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
423 
WWUS73 KMPX 240951 CCA
NPWMPX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT SAT MAR 24 2012

...AREAS OF DENSE FOG THROUGH DAYBREAK...

.A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM
NEAR LONG PRAIRIE...TO LITCHFIELD...TO GAYLORD...TO BLUE EARTH.
THE COMBINATION OF LOW LEVEL MOISTURE...CALM WINDS AND AREAS OF
CLEAR SKIES OVER WESTERN AND SOUTHWESTERN MINNESOTA HAS LED TO THE
DEVELOPMENT OF AREAS OF DENSE FOG. VISIBILITIES WILL BE REDUCED TO
ONE QUARTER MILE OR LESS IN MANY AREAS OF WESTERN AND SOUTHWESTERN
MINNESOTA THROUGH DAYBREAK THIS MORNING.

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241400-
/O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO...
FAIRMONT...BLUE EARTH
450 AM CDT SAT MAR 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH
  SUNRISE...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
894 
WWUS73 KMPX 241330
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 AM CDT SAT MAR 24 2012

...AREAS OF DENSE FOG THIS MORNING...

.A DENSE FOG ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND
SOUTHERN MINNESOTA THROUGH 11 AM THIS MORNING. DENSE FOG CONTINUES
TO PLAGUE THE AREA WITH VISIBILITIES REDUCED TO ONE QUARTER MILE
OR LESS. SLOW DOWN AND ALLOW SOME EXTRA TRAVEL TIME THIS MORNING.

MNZ043>045-050>052-059-068-069-076-077-084-085-093-241600-
/O.EXB.KMPX.FG.Y.0005.000000T0000Z-120324T1600Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-WRIGHT-CARVER-
SCOTT-LE SUEUR-RICE-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...MONTICELLO...CHASKA...SHAKOPEE...
LE SUEUR...FARIBAULT...WASECA...OWATONNA...ALBERT LEA
830 AM CDT SAT MAR 24 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

* VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH 
  LATE THIS MORNING...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS 
  DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241600-
/O.EXT.KMPX.FG.Y.0005.000000T0000Z-120324T1600Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO...
FAIRMONT...BLUE EARTH
830 AM CDT SAT MAR 24 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH
  LATE THIS MORNING...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

RAH

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 23, 1:14 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 23, 1:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT FRI MAR 23 2012

.DISCUSSION...

WEATHER ISSUE REMAINS UPPER LOW CIRCULATING ACROSS CENTRAL US.
SYSTEM IS FORECAST TO MOVE SLOWLY EAST DURING THE DAY. STILL HAVE
SOME SHOWERS LIFTING NORTH/NORTHWEST...AFFECTING MAINLY EASTERN
AREAS. WILL HOLD ONTO CHANCE POPS THERE. OTHER ISSUE THIS MORNING
IS DENSE FOG DEVELOPING IN AREA THAT CLEARED/SOUTHWEST AREAS OF
THE CWA. HAVE ISSUED A DENSE FOG ADV THROUGH 15Z FOR LOW END
VISIBILITIES LINGERING ACROSS MUCH OF SOUTHWEST/WEST CENTRAL MN
INTO THE MORNING. EXPECT CLOUDS TO REMAIN FOR TH MOST PART...WITH
THE EXCEPTION OF THE SOUTHWEST...IF FOG LIFTS OUT SOON
ENOUGH...MAY SEE SOME SUNSHINE THERE THIS AFTERNOON. TEMPERATURES
SHOULD BE HELP DOWN DO TO THE CLOUDS AND SHOWERS. TEMPERATURES
ALOFT HAVE COOLED SOMEWHAT...AND WE SHOULD BE LIMITED TO 60S OVER
THE REGION TODAY.

UPPER LOW EXITS TO THE EAST OVERNIGHT. CLOUDS EXPECTED TO HANG
TOUGH OVER EASTERN AREAS. FOG MAY BECOME AN ISSUE AGAIN TONIGHT AS
CLOUDS THIN WEST AND TEMPERATURES COOL FURTHER EAST. WITH FOG
BURNING OFF IN THE MORNING SATURDAY...SHOULD SEE SUNSHINE FOR MUCH OF THE
AFTERNOON. TEMPERATURES EXPECTED TO WARM AHEAD OF NEXT COLD FRONT
PROGGED TO MOVE ACROSS THE REGION SATURDAY NIGHT. TEMPERATURES
WILL BUMP UP THROUGH THE LOWER 70S OVER MUCH OF THE WESTERN CWA.
MIX DOWN TOOL FROM THE NAM DID YIELD ABOUT AS WARM FOR THIS
PERIOD AS WELL. WITH THE FROPA...COOLER AIR MOVES THROUGH THE
AREA FOR SUNDAY INTO MONDAY...OUT AHEAD OF NEXT POTENT SHORT WAVE.
CLOUDS INCREASE SUNDAY NIGHT...AND MOST MODELS GENERATE SOME LIGHT
QPF ACROSS THE REGION THEN. THE GFS WAS DRIEST DURING THIS PERIOD.
VERY DRY DEWPOINT AIR WILL RESIDE OVER THE EASTERN PORTION OF THE
REGION AS WELL...AND WILL LIMIT ANY SIGNIFICANT CHANCE OF SHOWERS.
LEFT THE SLIGHT CHANCE POPS GOING FOR THAT PERIOD FOR NOW. MODELS
TRENDING A LITTLE SLOWER WITH THE MAIN WAVE BEING A BIT
DEEPER/STRONGER AND MOVING A BIT FARTHER TO THE SOUTH. THIS WILL
LIMIT SIGNIFICANT TEMPERATURE/DEWPOINT AND INSTABILITY RETURN FOR
THE SYSTEM WHEN IT MOVES THROUGH. MAY STILL DEVELOP SOME THUNDER...
MAINLY MONDAY NIGHT INTO TUESDAY PORTION OF THE FORECAST.

MUCH COOLER AIR DROPS IN BEHIND THIS SYSTEM FOR THE REMAINDER OF
THE WEEK...WITH READINGS LIMITED IN THE 50S AND 60S. THIS IS STILL
RUNNING 10 TO 15 DEGREES ABOVE NORMAL HOWEVER.

&&

.AVIATION.../18Z TAF ISSUANCE/

VISIBILITIES HAVE IMPROVED DRAMATICALLY ACROSS THE BOARD AND ALSO
SEEING LESS IFR CEILINGS AND MORE MVFR/VFR CONDITIONS DUE TO THE
CLOUD COVER. WINDS ARE LIGHT AND IT'S REALLY DIFFICULT TO PIN DOWN
A DIRECTION. LOCAL AIRPORTS ARE ALL OVER THE PLACE WITH DIRECTION
AND CHANGING FROM HOUR TO HOUR. THINK MORE SITES WILL REPORT A
LIGHT NORTH WIND THIS AFTERNOON AND EARLY EVEN...REMAINING LARGELY
UNDER 5KTS. FOG AND LOW STRATUS WILL BE A CONCERN TONIGHT WITH
VERY MOIST NEAR SURFACE AIR AND CALM WINDS. THE ONE THING WORKING
AGAINST THE FOG IS WE'RE NOT GETTING RAIN TODAY...LIKE WE DID
YESTERDAY. HOWEVER...STILL INCLUDED 1/4SM FOG AT THE WESTERN TAF
SITES...KAXN...KSTC...KRWF AND DID NOT BRING DOWN THE EASTERN
SITES KEAU...KRNH...AND KMSP AS LOW.

KMSP...ACTUALLY TURNING OUT TO BE A GOOD AVIATION DAY WITH VFR
CONDITIONS AND LIGHT WINDS. WIND DIRECTION WILL BE TOUGH TO PEG
DOWN UNTIL LATE TOMORROW AFTERNOON WHEN THE WINDS INCREASE OUT OF
THE NORTHWEST. IN THE MEAN TIME...WINDS WILL LARGELY REMAIN UNDER
5KTS. IFR CEILINGS AND VISIBILITY COULD BE AN ISSUE TONIGHT AND
TOMORROW MORNING. JUST A LOT OF MOISTURE TO WORK WITH...AND ANY
CLEARING THIS EVENING SHOULD COOL US TO SATURATION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/CLF
Hazardous weather outlook, Mar 23, 2:20 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT FRI MAR 23 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241515-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
220 PM CDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL REDEVELOP OVER MUCH OF THE OUTLOOK AREA.
VISIBILITIES WILL OCCASIONALLY LOWER BELOW ONE QUARTER OF A MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT SOME AREAS OF FOG THROUGH THE BULK OF THE MORNING.  THE FOG
WILL SLOWLY BURN OFF OR LIFT DURING THE AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION MONDAY AND
TUESDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE
NORTHERN PLAINS AND INTO MINNESOTA. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE. HOWEVER...THE BEST CHANCE FOR SEVERE WEATHER
LOOKS TO OCCUR IN STATES SOUTH AND WEST OF MINNESOTA AND
WISCONSIN. STAY UP TO DATE ON FORECAST AND THE POTENTIAL FOR
THUNDERSTORMS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:25 AM CDTDense Fog AdvisoryMPXBlue Earth, Brown, Chippewa, Douglas, Faribault, Kandiyohi and 9 more7 hr

Nearby

Dense Fog Advisories in Minnesota, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.